Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS Tulsa, OK

April 10, 2016Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2016, 10:00 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2016, 10:00 PM CDT (03:00 UTC)
Expired
Apr 10, 2016, 10:45 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

899 
WUUS54 KTSA 110300
SVRTSA
OKC105-147-110345-
/O.NEW.KTSA.SV.W.0054.160411T0300Z-160411T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOWATA COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHERN WASHINGTON COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 1045 PM CDT

* AT 1000 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 3 MILES NORTHEAST OF PERU TO 3 MILES NORTH OF HULAH
  TO 3 MILES NORTHWEST OF OSAGE HILLS STATE PARK...MOVING EAST AT 60
  MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BARTLESVILLE...                   NOWATA...
  DEWEY...                          SOUTH COFFEYVILLE...
  COPAN...                          DELAWARE...
  LENAPAH...                        WANN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3694 9541 3694 9543 3666 9544 3671 9600
      3700 9600 3700 9541
TIME...MOT...LOC 0300Z 274DEG 54KT 3711 9605 3698 9602 3677 9625 

HAIL...0.88IN
WIND...60MPH
 
$$
2 follow-up statements
829 
WWUS54 KTSA 110331
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT SUN APR 10 2016

OKC147-110341-
/O.CAN.KTSA.SV.W.0054.000000T0000Z-160411T0345Z/
WASHINGTON OK-
1031 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3694 9541 3694 9543 3666 9544 3669 9580
      3700 9578 3700 9541
TIME...MOT...LOC 0331Z 270DEG 30KT 3703 9560 3690 9559 3670 9574 

$$

OKC105-110345-
/O.CON.KTSA.SV.W.0054.000000T0000Z-160411T0345Z/
NOWATA OK-
1031 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NOWATA COUNTY...

AT 1031 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF COFFEYVILLE TO 4 MILES NORTHEAST OF
LENAPAH TO 5 MILES WEST OF NOWATA...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
NOWATA...                         SOUTH COFFEYVILLE...
DELAWARE...                       LENAPAH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3694 9541 3694 9543 3666 9544 3669 9580
      3700 9578 3700 9541
TIME...MOT...LOC 0331Z 270DEG 30KT 3703 9560 3690 9559 3670 9574 

HAIL...<.75IN
WIND...60MPH
 
$$
661 
WWUS54 KTSA 110342
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CDT SUN APR 10 2016

OKC105-110352-
/O.EXP.KTSA.SV.W.0054.000000T0000Z-160411T0345Z/
NOWATA OK-
1042 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NOWATA COUNTY WILL EXPIRE AT
1045 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3694 9541 3694 9543 3666 9544 3669 9580
      3700 9578 3700 9541
TIME...MOT...LOC 0341Z 274DEG 54KT 3703 9560 3690 9559 3670 9574 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:26 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 10, 7:26 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
726 PM CDT SUN APR 10 2016

.DISCUSSION...
Storms have erupted over northeast Oklahoma this evening from
Pawnee county into northern Washington county. This is in advance
of the Cold front that is currently across northwest Oklahoma into
southeast Kansas. This is in area where the cap has eroded with
cape in the 2000 J/KG range. These storms will likely produce large
hail to the size of limes and wind gusts to around 70 mph. There is
also the potential for these storms to gain some rotation. Additional
storms are expected to move into the region from western Oklahoma later
this evening and from the northwest along the cold front. In addition
to the severe potential, heavy rain is possible with localized flooding.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
Hazardous weather outlook, Apr 10, 4:55 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SUN APR 10 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT SUN APR 10 2016

...SEVERE WEATHER THREAT INCREASES THIS EVENING AND CONTINUES INTO MONDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA .

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

DISCUSSION...
AN ELEVATED SEVERE THUNDERSTORM POTENTIAL WILL EXIST THIS EVENING
AND OVERNIGHT...PRIMARILY ACROSS PORTIONS OF NORTHEAST OKLAHOMA
ALONG AND TO THE NORTHWEST OF INTERSTATE 44. THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS EVENING ALONG AN APPROACHING COLD
FRONT...AND EXPAND IN COVERAGE TONIGHT AS A LOW LEVEL JET
STRENGTHENS. THUNDERSTORMS TONIGHT MOST LIKELY WILL BE ELEVATED
...LEADING TO LARGE HAIL POTENTIALLY TO THE SIZE OF TENNIS BALLS.
HOWEVER...A LOW POTENTIAL FOR DAMAGING WIND GUSTS IN THE 60 TO 70
MPH RANGE AND ISOLATED TORNADOES EXISTS AS WELL. LOCALLY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING AS WELL...ESPECIALLY IN
FLOOD PRONE AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS LIKELY WILL BE ONGOING MONDAY MORNING ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH AT MOST...ISOLATED
SEVERE WEATHER LIKELY OCCURRING AT THAT TIME. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED ACROSS SOUTHERN OKLAHOMA AND INTO WEST
CENTRAL ARKANSAS DURING THE AFTERNOON HOURS MONDAY...AND WILL ALSO
CARRY AN ELEVATED RISK OF SEVERE WEATHER. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...ALTHOUGH A
SMALL TORNADO THREAT WILL EXIST WITH ANY THUNDERSTORMS THAT
DEVELOP WELL AHEAD OF THE COLD FRONT. THE BULK OF THE THUNDERSTORM
ACTIVITY SHOULD BE SOUTH AND EAST OF THE REGION BY EARLY TUESDAY
MORNING.

QUIET WEATHER WILL THEN PREVAIL FOR THE REMAINDER OF THE UPCOMING
WORK WEEK...WITH THE NEXT NOTABLE STORM SYSTEM SET TO IMPACT THE
REGION NEXT WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 10, 8:47 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
847 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             10 W BARTLESVILLE       36.75N 96.16W
04/10/2016  E1.00 INCH       OSAGE              OK   TRAINED SPOTTER

&&

RJS
Local storm report, Apr 10, 8:56 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             BARTLESVILLE            36.75N 95.98W
04/10/2016  E1.00 INCH       WASHINGTON         OK   PUBLIC

&&

RJS
Local storm report, Apr 10, 9:01 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             DEWEY                   36.80N 95.94W
04/10/2016  E0.88 INCH       WASHINGTON         OK   TRAINED SPOTTER

&&

RJS
Local storm report, Apr 10, 9:02 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             3 NE BARTLESVILLE       36.78N 95.94W
04/10/2016  E1.75 INCH       WASHINGTON         OK   EMERGENCY MNGR

&&

PBS
Local storm report, Apr 10, 9:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     NON-TSTM WND GST PAWNEE                  36.34N 96.80W
04/10/2016  E60 MPH          PAWNEE             OK   BROADCAST MEDIA

&&

RJS
Local storm report, Apr 10, 9:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     FORAKER                 36.87N 96.57W
04/10/2016  M62 MPH          OSAGE              OK   MESONET

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:06 PM CDTSpecial Weather StatementTSAOsage39 min
Apr 10, 7:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Apr 10, 7:17 PM CDTSpecial Weather StatementTSANowata43 min
Apr 10, 7:22 PM CDTSevere Thunderstorm WarningTSANowata, Washington38 min
Apr 10, 7:57 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington33 min
Apr 10, 7:58 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington47 min
Apr 10, 8:43 PM CDTSevere Thunderstorm WarningTSANowata, Washington47 min
Apr 10, 9:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Apr 10, 9:34 PM CDTSevere Thunderstorm WarningTSAOsage56 min
Apr 10, 10:43 PM CDTSpecial Weather StatementTSACraig47 min
Apr 11, 12:47 AM CDTSevere Thunderstorm WarningTSAOkfuskee43 min
Apr 11, 12:59 AM CDTSevere Thunderstorm WarningTSAPawnee17 min
Apr 11, 1:19 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee41 min
Apr 11, 1:34 AM CDTSevere Thunderstorm WarningTSACreek26 min
Apr 11, 1:39 AM CDTSpecial Weather StatementTSATulsa36 min
Apr 11, 1:47 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee28 min
Apr 11, 2:02 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa43 min
Apr 11, 2:27 AM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 11, 3:23 AM CDTSpecial Weather StatementTSALeFlore37 min
Apr 11, 7:39 AM CDTSpecial Weather StatementTSAChoctaw36 min
Apr 11, 8:02 AM CDTSpecial Weather StatementTSAPushmataha13 min
Apr 11, 8:17 AM CDTSpecial Weather StatementTSAChoctaw28 min
Apr 11, 8:45 AM CDTSpecial Weather StatementTSAPushmataha30 min
Apr 11, 8:49 AM CDTSpecial Weather StatementTSAPushmataha26 min
Apr 11, 2:28 PM CDTSevere Thunderstorm WarningTSAPushmataha32 min
Apr 11, 2:57 PM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 11, 3:12 PM CDTSevere Thunderstorm WarningTSAChoctaw48 min
Apr 11, 3:14 PM CDTSevere Thunderstorm WarningTSAPushmataha16 min
Apr 11, 3:58 PM CDTSevere Thunderstorm WarningTSAChoctaw32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.